Eternal Chairman of the Defense Commission
2 Year Member
Indeed a good guess by MABC. Steroids are fantastic and a "pain the backside" by the same token. Definitely not a med to take lightly, as you know.
Glad you and Steph are both still doing well, and thanks again for the updates. The man upstairs is good! GBR
It's a pretty good guess.
One of my kids has used that previously w/ Crohn's ... IIRC, he had to adjust dosages in increments for his treatment or as he came off the prescription.
How did you know?
My father was diagnosed with emphysema in 1985, and he survived for 31 years in large part because of prednisone. The side effects are awful, but being able to breathe is not something to be underrated. Now my mom has been struggling with an organizing pneumonia and/or an autoimmune disease, so she has to be on prednisone in order to keep the scar tissue from building up in her bronchioles, but the prednisone is making her skin thin and easily torn, and it's almost impossible for her to sleep at night, plus she's retaining water to an unhealthy degree.
Personally, I've also had to take prednisone on two separate occasions due to severe allergic skin reactions from poison ivy. My dad knew more about it than the doctors. For example, whenever you step down for the final phases, don't go from 1 pill/day to nothing. Take the last 2-3 days of pills and cut them in half so that you can take a half-pill per day, and you might even want to consider a quarter-pill per day for the last 4 days. Your body stops producing the steroids that prednisone replicates, so it needs warning and some prep time to re-up their production.
For the record, I am not a doctor, nor do I play one on TV, but any medical doctors who have worked with what I have described above should attest that what I said is accurate.